# SDR CA100621017

- Difficulty date: June 20, 2010
- Submitted: January 4, 2011
- Operation: General aviation
- Make and model: Cessna 172N
- Aircraft time: 9,988 hours
- Engine: Lyc O320D2J
- Propeller: Mcauly 1C160DTM
- System (JASC): 2434 · DC Generator-Alternator
- Part: Bearing
- Condition: Failed
- Location: Alternator
- Component: Alternator
- Component part number: DOFF10300BR
- Stage of operation: TX
- How discovered: O
- Nature of condition: H
- Precautionary procedure: D

## Discrepancy

ACFT PULLED OUT OF HANGAR FOR MORNING FLIGHT,  WOULD NOT START - BATTERY DEAD. AME REMOVED BATTERY FOR CHARGING.  CHECKED ELEC SYS, FOUND THAT THE ALTERNATOR BELT HAD FLIPPED OVER ON THE RING GEAR AND WHEN PROP WAS MOVED, ALTERNATOR PULLEY DID NOT MOVE.  ALTERNATOR REMOVED, FRONT BEARING HAD FAILED AND SHAFT WOULD NOT TURN.  NEW ALTERNATOR INSTALLED AND NEW ALTERNATOR BELT INSTALLED.
